Missouri, 2005Damaging Wind in Missouri, June 7, 2005
June 7, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 7, 1:14 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 7, 1:14 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT TUE JUN 7 2005
.DISCUSSION...
MAIN FOCUS THROUGH THE PERIOD WILL BE WITH THUNDERSTORM CHANCES.
ATMOSPHERE FAIRLY UNSTABLE ACROSS SOUTHEAST KANSAS AND WESTERN
MISSOURI EARLY THIS AFTERNOON WITH SURFACE TEMPERATURES FROM THE MID
TO UPPER 80S AND DEW POINTS FROM THE UPPER 60S TO LOW 70S. FURTHER
EAST...A THUNDERSTORM COMPLEX WHICH PUSHED ACROSS EAST CENTRAL AND
SOUTH CENTRAL MISSOURI HAS KEPT TEMPERATURES IN THE MID TO UPPER
70S. CAPES ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS
AFTERNOON WERE FROM 2500 TO 3500 J/KG AND HAS AIDED IN SCATTERED
CONVECTION EARLY THIS AFTERNOON. IN ADDITION TO THE
INSTABILITY...REMANANT OUTFLOW BOUNDARIES IN SOUTHERN MISSOURI AND A
COUPLE OF CONVECTIVE INDUCED VORT MAXES PUSHING EAST OUT OF KANSAS
AND OKLAHOMA WILL AID IN THIS AFTERNOON AND EVENINGS CONVECTIVE
DEVELOPMENT. DRY AIR ALOFT NOTED FROM 12Z SGF SOUNDING AND MAY
PROMOTE SEVERE DOWNDRAFT POTENTIAL HOWEVER MOST STORMS ARE EXPECTED
TO REMAIN BELOW THE SEVERE LIMITS THIS AFTERNOON.
SOME OF THESE STORMS MAY LINGER ON INTO THE EVENING...HOWEVER MAIN
CONVECTIVE THREAT TONIGHT WILL REMAIN WELL TO THE NORTHWEST OF THE
AREA ALONG THE COLD FRONT. SHOULD SEE DIMINISHING THUNDERSTORM
COVERAGE AND INTENSITY ACROSS THE CWA AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.
MAIN UPPER LEVEL FLOW OVER THE NEXT SEVERAL DAYS WILL REMAIN OUT OF
THE SOUTHWEST WITH WARM AND HUMID CONDITIONS PERSISTING. SHOULD SEE
DAILY HIGHS FROM THE UPPER 80S TO LOW 90S AND NIGHTTIME LOWS FROM
THE UPPER 60S TO MID 70S. FRONT WILL LIKELY BECOME STATIONARY TO
THE NORTH AND WEST OF THE CWA WITH MAIN CONVECTION FOCUS ALONG THE
FRONT. COULD SEE INSTABILITY BASED THUNDERSTORM ACTIVITY DURING THE
AFTERNOON/EVENING HOURS...ESPECIALLY ALONG ANY REMNANT OUTFLOW
BOUNDARIES OR WEAK UPPER DISTURBANCES MOVING ACROSS THE AREA IN THE
SOUTHWEST FLOW AFOFT.
THESE DAILY CHANCES OF THUNDERSTORMS LOOK TO CONTINUE THROUGH THE
UPCOMING WEEKEND AND ON MONDAY. UPPER RIDGE BEGINS TO BUILD BACK
INTO THE AREA ON TUESDAY AND WILL KEEP THIS NEW PERIOD DRY FOR NOW.
LINDENBERG
&&
.AVIATION...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS WITH
SOUTHERLY WINDS CONTINUING AROUND 10 KNOTS. THUNDERSTORM CHANCES
LOOK INCREASINGLY FAVORABLE THIS AFTERNOON AS AN INCREASINGLY MOIST
AND UNSTABLE AIRMASS BUILDS INTO SOUTHWEST MISSOURI AHEAD OF AN
UPPER LEVEL DISTURBANCE. HAVE INCLUDED TEMPO THUNDERSTORM CHANCES
THIS AFTERNOON WITH LOCALLY MVFR CONDITIONS POSSIBLE.
THUNDERSTORMS WILL GRADUALLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING AFTER SUNSET.
BOOKBINDER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 7, 2:10 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT TUE JUN 7 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
310 PM CDT TUE JUN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORM WITH HEAVY RAINFALL...CLOUD TO GROUND
LIGHTNING...HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 70
MPH.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ACROSS ALL OF THE MISSOURI OZARKS
AND SOUTHEAST KANSAS.
DISCUSSION:
AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
INSTABILITY OVER THE AREA AND SEVERAL REMAINING OUTFLOW
BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING. ALTHOUGH WEAK VERTICAL WIND SHEAR IS
IN PLACE...THE STRONG INSTABILITY ALONG WITH A DRY LAYER ALOFT
WILL PROVIDE THE CAPABILITY FOR SOME OF THESE STORMS TO PRODUCE
LARGE HAIL AND DOWNBURST WINDS.
AS THE INSTABILITY DECREASES THIS EVENING WITH THE LOSS OF DAYTIME
HEATING...THE THUNDERSTORM COVERAGE WILL DECREASE.
THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL EXIST ALONG AND
SOUTH OF THE INTERSTATE 44 CORRIDOR WHERE PRE-EXISTING
OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS FOR REDEVELOPMENT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EXTENDED PERIOD
AS A FRONTAL BOUNDARY MOVES INTO NORTHERN MISSOURI AND SEVERAL
UPPER DISTURBANCES PUSH THROUGH.
THE COMBINED HEAT AND HUMIDITY ON WEDNESDAY WILL ALLOW FOR
HEAT INDICES TO REACH THE UPPER 90S TO AROUND 102 DEGREES
DURING THE AFTERNOON ACROSS SOUTHEAST KANSAS AND INTO WESTERN
MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/BOOKBINDER
In the hours before
Special weather statement, Jun 7, 1:38 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT TUE JUN 7 2005
MOZ066-067-072030-
ST. CLAIR-VERNON-
238 PM CDT TUE JUN 7 2005
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR AND VERNON COUNTIES
UNTIL 330 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM FROM 10 MILES NORTHWEST OF
HUMANSVILLE TO ROSCOE TO JUST NORTH OF NEVADA...MOVING GENERALLY TO
THE NORTHEAST AT 15 MPH.
SCHELL CITY...ROSCOE...LOWRY CITY AND OSCEOLA ARE IN THE PATH OF
THESE STORMS.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL
CAN BE EXPECTED WITH THIS CLUSTER OF STORMS...ALONG WITH THE
POTENTIAL FOR SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH.
BOOKBINDER
Local storm report, Jun 7, 2:49 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 N BOLIVAR 37.63N 93.42W
06/07/2005 1.50 INCH POLK MO EMERGENCY MNGR
CRAMERSpecial weather statement, Jun 7, 2:55 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT TUE JUN 7 2005
MOZ103>105-072200-
OZARK-STONE-TANEY-
355 PM CDT TUE JUN 7 2005
...SIGNIFICANT WEATHER ADVISORY FOR OZARK...STONE AND TANEY COUNTIES
UNTIL 500 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
KIMBERLING CITY TO INDIAN POINT TO 10 MILES SOUTHEAST OF
TANEYVILLE...AND MOVING NORTHEAST AT 25 MPH.
PEOPLE IN SOUTHERN STONE...TANEY AND WESTERN OZARK COUNTIES...
INCLUDING THE CITIES OF HOLLISTER...KIMBERLING CITY...INDIAN POINT...
BRANSON...FORSYTH...ROCKAWAY BEACH...MERRIAM WOODS...REEDS SPRING...
TANEYVILLE AND GALENA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
BOOKBINDER
Local storm report, Jun 7, 3:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N LOWRY CITY 38.18N 93.73W
06/07/2005 ST.CLAIR MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREES NEAR LOWRY
CITY.
CRAMERSpecial weather statement, Jun 7, 3:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT TUE JUN 7 2005
MOZ079-072215-
POLK-
408 PM CDT TUE JUN 7 2005
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 515 PM CDT...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BOLIVAR...AND MOVING NORTHEAST
AT 20 MPH.
PENNY SIZE HAIL AND FREQUENT LIGHTNING IS EXPECTED WITH THIS STORM.
MORE IMPORTANTLY...STORMS PRODUCING TORRENTIAL RAINFALL CONTINUE TO
DEVELOP OVER WESTERN POLK COUNTY AND MOVE OVER BOLIVAR. AN EXTREMELY
DANGEROUS FLASH FLOOD SITUATION IS UNFOLDING WITH THE POTENTIAL FOR
THREE TO FIVE INCHES OF RAIN TO OCCUR IN A VERY SHORT PERIOD OF TIME.
BOOKBINDER
Local storm report, Jun 7, 3:09 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT TUE JUN 07 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0407 PM FLASH FLOOD BOLIVAR 37.62N 93.42W
06/07/2005 POLK MO LAW ENFORCEMENT
SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN NEAR THE
COMMUNITY OF BOLIVAR HAS CAUSED FLASH FLOODING OF
SEVERAL CITY STREETS.
CRAMERThunderstorm Wind, Christian
- When
- June 7, 3:40 PM CST
- Where
- Christian County, 2 mi E of Boaz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.017, -93.367
Trees were downed from thunderstorm wind gusts at a farm house east of Boaz.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Minnesota, June 7 to 8, 20051 death · 4 injured · $650,000 · 1.5 in hail · 122 events
- Flash Flood in North Dakota, June 7, 2005$750,000 · 1 event
- Lightning Strikes in South Carolina, June 7 to 8, 2005$680,000 · 2 events
- Tornado and Hail in South Dakota, June 7, 2005$117,000 · F1 · 10 events
- Flash Flood in North Dakota, June 7 to 8, 2005$350,000 · 1 event
- Hail in Minnesota, June 7, 2005$212,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Wisconsin, June 7, 2005$100,000 · 2.75 in hail · 16 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 2005$11,000 · F0 · 48 events
- Flash Flood in Louisiana, June 7, 2005$100,000 · 1 event
- Flash Flood and Hail in South Dakota, June 7, 20051 in hail · 43 events
- Flash Flood in North Dakota, June 7, 2005$70,000 · 1 event
- Flash Flood in Missouri, June 7, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455689.